Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 7, 2021, 7:59 PM CDT for Coahoma County, Tunica County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 7:59 PM CDT (00:59 UTC)
- Expired
- Apr 7, 2021, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
Counties Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.7
The text
As transmitted.
452 WWUS84 KMEG 080059 SPSMEG Special Weather Statement National Weather Service Memphis TN 759 PM CDT Wed Apr 7 2021 ARZ058-MSZ007-008-010>012-080130- Phillips AR-Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS- 759 PM CDT Wed Apr 7 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT FOR... East central Phillips County in eastern Arkansas... Southern Tunica County in northwestern Mississippi... Northeastern Coahoma County in northwestern Mississippi... Northwestern Panola County in northwestern Mississippi... Southwestern Tate County in northwestern Mississippi... Central Quitman County in northwestern Mississippi... At 758 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Kings, or near Clarksdale, moving northeast at 60 mph. Very heavy rain is also possible with this thunderstorm. People in east central Phillips...southern Tunica...northeastern Coahoma...northwestern Panola...southwestern Tate and central Quitman Counties should monitor this storm closely. LAT...LON 3412 9053 3432 9073 3475 9028 3446 8992 TIME...MOT...LOC 0058Z 228DEG 54KT 3429 9054 $$ SGW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:47 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 7, 6:47 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
647 PM CDT Wed Apr 7 2021
.DISCUSSION...
Updated for aviation discussion
&&
.PREV DISCUSSION... /issued 324 PM CDT Wed Apr 7 2021/
Currently...A potent upper low is tracking across eastern Kansas
with a front extending south into the Arklatex. As strong lift
spreads across the front and warm sector thunderstorms are quickly
developing. Latest mesoanalysis indicates 750-1000 J/KG MLCAPE
across the Delta with mid level lapse rates over 7 C/KM. As a
result the scattered storms developing across central AR, ahead of
the main line, may contain some large hail. This large hail
threat may reach east Arkansas over the next hour or so.
The more significant severe weather threat will move in after 4
pm. The evolution of the convection this afternoon into tonight
will be messy. Latest CAMS depict this initial activity of
separate lines and clusters eventually merging and forming one
main QLCS by the time it arrives at the MS River. This QLCS will
have bowing segments and perhaps some embedded supercell
structures. Deep layer shear will increase later this afternoon
into the evening as the front approaches and the low level jet
increases. 0-3 km helicity values will top 250 m2/s2. Instability
will naturally peak this afternoon and gradually wane this
evening. Should still be enough instability to maintain a severe
weather threat well into the overnight. All modes of severe
weather are possible along with heavy rainfall and some isolated
flash flooding. Damaging winds are the main threat with a few
tornadoes possible. The best chance for tornadoes will be south
and west of a JBR-MEM-UOX line where the best instability is
overlaid with decent shear. The main QLCS should accelerate ahead
of the front reaching the TN River and the AL line around
midnight. Another fairly robust line is expected to develop along
the front itself after midnight east of the MS River. This
activity will reach the TN River and AL border by around 5 am. Not
sure if this second round will be severe. There may some instability
left to tap across north MS so there is at least some potential.
At the very least it will bring another round of heavy rain and
lightning.
The front and precip push east by sunrise Thursday as the dry
slot pushes in south of the deep upper low moving into the middle
MS Valley. Expect a dry, mild and breezy day with some clouds
pushing across northern areas. The next system begins to impact
the area Friday as another upper low drops into KS. Meanwhile a
strong push of moisture from the gulf heads into the Mid-South. A
leading midlevel shortwave in SW flow aloft will kick off
widespread showers and thunderstorms across the Mid-South starting
Friday afternoon continuing into Friday night. Right now heavy
rainfall looks pretty certain. The details of the severe weather
threat still need to be worked out since it will depend on how far
north the warm sector pushes, the track of the shortwave and
placement of the heavy rain. Right now the best severe threat
appears to be south of the Mid-South but we will continue to
monitor. The rain threat continues through Saturday morning before
some clearing and dry weather return starting Saturday afternoon
into early next week with seasonably mild temps.
Low confidence in the forecast next week with fast moving zonal
flow. Can't really rule out rain chances Monday and Tuesday though
more likely toward midweek.
SJM
&&
.AVIATION...
Showers and thunderstorms are roughly congealing into a line
along the MS River attm. Expect this line to move across the
remainder of the forecast areas by midnight. Additional
development is expected along the approaching cold front now
moving across western AR. Generally expect ocnl MVFR cigs/IFR
vsbys in TSRAs this evening west into the overnight east. VFR
conds will return later tonight and continue through the period.
Gusty south winds will shift to west/southwest overnight and
diminish some then increase and become gusty by mid-morning
Thursday.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Wind Advisory until 7 PM CDT this evening for Coahoma-DeSoto-
Quitman-Tunica.
TN...Wind Advisory until 7 PM CDT this evening for Dyer-Lake-
Lauderdale-Shelby-Tipton.
&&Hazardous weather outlook, Apr 7, 7:05 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 705 PM CDT Wed Apr 7 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-090215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 705 PM CDT Wed Apr 7 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Strong to severe thunderstorms will be possible across the Mid- South tonight. Damaging winds, tornadoes, and large hail will be the main threats from the storms. Locally heavy rainfall will also be possible which may lead to flash flooding. Best chances for severe storms will occur across East-Central Arkansas and Northwest Mississippi. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe thunderstorms will be possible Friday Night into Saturday across the Mid-South. Damaging winds and tornadoes will be the main threats. Locally heavy rainfall may also occur which may lead to flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and again Friday Night into Saturday. SJM
In the hours before
Special weather statement, Apr 7, 6:25 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
625 PM CDT Wed Apr 7 2021
ARZ028-TNZ019-048>050-080015-
Mississippi AR-Tipton TN-Lauderdale TN-Haywood TN-Dyer TN-
625 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...
Central Mississippi County in eastern Arkansas...
Tipton County in western Tennessee...
Lauderdale County in western Tennessee...
Western Haywood County in western Tennessee...
Southwestern Dyer County in western Tennessee...
At 625 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Dell to 6 miles west of Dixonville. Movement was east at 50
mph.
Very heavy rain is also possible with this thunderstorm.
People in central Mississippi...Tipton...Lauderdale...western Haywood
and southwestern Dyer Counties should monitor this storm closely.
LAT...LON 3584 8935 3583 8936 3582 8935 3545 8936
3539 9009 3541 9011 3541 9014 3539 9015
3600 9008 3600 8971 3602 8969 3604 8935
TIME...MOT...LOC 2325Z 256DEG 43KT 3590 8998 3545 9005
MJHSpecial weather statement, Apr 7, 6:48 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
648 PM CDT Wed Apr 7 2021
MSZ001-002-007-008-012-080015-
Tunica MS-Marshall MS-DeSoto MS-Panola MS-Tate MS-
648 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...
East central Tunica County in northwestern Mississippi...
Southwestern Marshall County in northwestern Mississippi...
Southeastern DeSoto County in northwestern Mississippi...
Northern Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
At 648 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Strayhorn, or 9 miles southwest of Senatobia, moving
northeast at 40 mph.
Very heavy rain is also possible with this thunderstorm.
People in east central Tunica...southwestern Marshall...southeastern
DeSoto...northern Panola and Tate Counties should monitor this storm
closely.
LAT...LON 3499 8973 3457 8948 3455 8957 3455 8972
3452 8972 3444 9016 3450 9020 3451 9020
3451 9021 3463 9030
TIME...MOT...LOC 2348Z 241DEG 35KT 3456 9012
SGWLocal storm report, Apr 7, 7:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT WED APR 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG TYRONZA 35.49N 90.36W
04/07/2021 POINSETT AR TRAINED SPOTTER
A FEW POWER LINES DOWN JUST A LITTLE SOUTH OF TYRONZA
AND POSSIBLE STRUCTURE DAMAGE TO SOME HOMES JUST NORTH
OF TYRONZA.
&&Special weather statement, Apr 7, 7:24 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
724 PM CDT Wed Apr 7 2021
MSZ002-003-TNZ049-050-088-089-080100-
Marshall MS-Benton MS-Tipton TN-Fayette TN-Shelby TN-Haywood TN-
724 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Marshall County in northwestern Mississippi...
Northwestern Benton County in northeastern Mississippi...
Southeastern Tipton County in western Tennessee...
Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
Southwestern Haywood County in western Tennessee...
At 724 PM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from 8 miles southeast of Brighton
to near Marianna. Movement was east at 40 mph.
People in Marshall...northwestern Benton...southeastern Tipton...
Fayette...southeastern Shelby and southwestern Haywood Counties
should monitor this storm closely.
LAT...LON 3469 8967 3469 8970 3547 8966 3558 8919
3476 8923 3465 8967
TIME...MOT...LOC 0024Z 252DEG 35KT 3542 8960 3473 8964
SGWLocal storm report, Apr 7, 7:30 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT WED APR 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG TYRONZA 35.49N 90.36W
04/07/2021 POINSETT AR TRAINED SPOTTER
A FEW POWER LINES DOWN JUST A LITTLE SOUTH OF TYRONZA
AND ONE HOUSE JUST SOUTH OF TOWN WITH SIDING MISSING AND
SOME WINDOWS KNOCKED OUT BY A PICNIC TABLE.
&&
CORRECTED REMARKSSpecial weather statement, Apr 7, 7:59 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 759 PM CDT Wed Apr 7 2021 ARZ058-MSZ007-008-010>012-080130- Phillips AR-Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS- 759 PM CDT Wed Apr 7 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT FOR... East central Phillips County in eastern Arkansas... Southern Tunica County in northwestern Mississippi... Northeastern Coahoma County in northwestern Mississippi... Northwestern Panola County in northwestern Mississippi... Southwestern Tate County in northwestern Mississippi... Central Quitman County in northwestern Mississippi... At 758 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Kings, or near Clarksdale, moving northeast at 60 mph. Very heavy rain is also possible with this thunderstorm. People in east central Phillips...southern Tunica...northeastern Coahoma...northwestern Panola...southwestern Tate and central Quitman Counties should monitor this storm closely. LAT...LON 3412 9053 3432 9073 3475 9028 3446 8992 TIME...MOT...LOC 0058Z 228DEG 54KT 3429 9054 SGW
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:23 PM CDT | Areal Flood Advisory | MEG | DeSoto | 2 hr |
| Apr 7, 7:24 PM CDT | Special Weather Statement | MEG | Marshall | 36 min |
| Apr 7, 8:21 PM CDT | Areal Flood Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 91 min |
| Apr 7, 9:20 PM CDT | Special Weather Statement | MEG | Calhoun, Pontotoc | 25 min |
| Apr 7, 9:47 PM CDT | Special Weather Statement | MEG | Pontotoc | 28 min |
| Apr 7, 10:39 PM CDT | Special Weather Statement | MEG | Calhoun | 36 min |
| Apr 7, 11:07 PM CDT | Special Weather Statement | MEG | Chickasaw | 23 min |
| Apr 7, 11:20 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 25 min |
| Apr 7, 11:40 PM CDT | Special Weather Statement | MEG | Monroe | 35 min |
| Apr 8, 2:41 AM CDT | Special Weather Statement | MEG | Chickasaw | 34 min |
| Apr 8, 2:59 AM CDT | Special Weather Statement | MEG | Lee | 31 min |
| Apr 8, 3:17 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 3 hr |
| Apr 8, 3:31 AM CDT | Special Weather Statement | MEG | Monroe | 29 min |
| Apr 8, 3:54 AM CDT | Special Weather Statement | MEG | Itawamba | 36 min |
| Apr 8, 3:56 AM CDT | Tornado Warning | MEG | Itawamba | 49 min |
| Apr 8, 11:49 AM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Apr 8, 11:57 AM CDT | River Flood Warning | MEG | Monroe | 71 hr |
| Apr 8, 12:08 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 6 days |
| Apr 7, 7:21 PM CDT | Areal Flood Advisory | MEG | Lauderdale, Tipton | 2 hr |
| Apr 7, 8:03 PM CDT | Areal Flood Advisory | MEG | Dyer, Haywood, Lauderdale, Tipton | 108 min |
| Apr 7, 8:20 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 25 min |
| Apr 7, 9:15 PM CDT | Special Weather Statement | MEG | Craighead | 30 min |
| Apr 7, 8:09 PM CDT | Special Weather Statement | MEG | Dunklin | 51 min |
| Apr 7, 8:44 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 31 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.